MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device and lens were not returned.Only the carton with the extra label set and patient id card were returned.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.There have been no other complaints reported in the lot number.A malfunction has not been indicated against the product.Information was provided that the physician did not suspect the lens caused the rupture.It was not confirmed the bag did rupture, it was only suspected.The surgeon decided to put in a sulcus lens as a precautionary measure.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, the capsular bag was ruptured.The iol was replaced with another lens following the initial procedure.Additional information has been received stated that the physician did not suspect the lens caused the rupture.It was not confirmed the bag did rupture, it was only suspected.It was decided to put in a sulcus lens as a precautionary measure.No vitreous was detected.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12738958
Report Number1119421-2021-02045
Device Sequence Number4775307
Product Code HQL
UDI-Device Identifier00380652395205
UDI-Public00380652395205
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model NumberACU0T0
Device Lot Number15211643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR